Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


dustygalddustygal Posts: 62
edited 06/11/2012 - 8:43 AM in Pain Medications
Good Morning Friends...
As I am not up on this drug (other than knowing it helps with withdrawals with narcotics) will any of you that have taken this please inform me of the pros and cons? Thanks!


  • Works great as a withdrawal assist medication, also helps with certain pain control aspects and blood pressure. I found it to be a great drug. It does however have some uncomfortable withdrawal symptoms itself if you use it for any period of time. I wound up having to carry a change of clothing with me all the time because the withdrawal made me sweat profusely and it was quite embarrassing. I would use it again in a heart beat if the doc felt it would help with my mixture of medications.

  • and it helped. It made me sleepy, but thats about it. I found it really helped the symptoms of withdrawl. I got an "internal" shake, thats the best way to describe it, when coming off Norco. Coupled with anxiety, grumpyness, flu like symptoms.... The combo of weening myself off the Norco with the Clonidine made it much more tolerable.

    Good luck!!!!

  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    Its also comes in a patch - Catapress .... I take it for treatment of High blood preasure .... one of its other idications.

    Good Luck with what ever it has been RX'd for.

    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • I am desperate to get off all my drugs...and so I thought Clonadine could help as I cannot pay for the expensive detox drugs. I will know more monday as I see my surgeon with my next set cscans. Of course if the rods have moved as we believe they have it will be a moot point. I am just so tired of living on narcotics and especially since I just require more and more to get relief. Oh, if I had only known then what I know now I would of never had the last 2 lumber surgeries. My c-spine surgery was a 100% success...amazing! A true miracle that I praise God for every day! One thing for sure...I am not going to be able to take tablets for pain relief...so it's either the Fentanyl patch or a pain pump so I do not run out of meds again. Oh, how I wish i had never started all of this! I try and be upbeat all the time and am aware of all that I have to be thankful for! I guess I am just tired! Please, those of you that pray...please say a prayer for me...for a diagnosis that is right on target and a successful resolution to this situation. I pray all of you have as painless a day as possible! :)
    (Gentle hugs!)
  • Dusty, stop beating yourself up! I think maybe you overestimate the level of control you had over all of this. It's not your fault, for example, that you're developing tolerance to the opiates. That's perfectly normal. It doesn't make you an addict. It's a completely normal function of the medication.

    I think you have a very negative view of someone who needs opiate medications to get through the day. A person who uses them for pain relief is NOT an addict. Yes, they will develop a physical dependency on the medication- anyone will (many medications are like this- including steroids, antidepressants, etc, that are not considered addictive).

    The line between you and an addict comes with inappropriate use- when you stop following doctor's orders, start buying them on the black market, using them to get high, etc. As long as you are using them under your doctor's supervision, following his directions, and using them for pain, you are NOT an addict!
Sign In or Register to comment.